MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH SHERLOCK 3CG (TPS) STYLET 6F MAXIMAL BARRIER TRAY W; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH SHERLOCK 3CG (TPS) STYLET 6F MAXIMAL BARRIER TRAY W; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 1396108D
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recr0547 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by a rn at the hospital that the picc was placed on (b)(6) 2018.It was stated that the picc was fully functional without problems.The rn was called to assess this same picc on (b)(6) 2018.It was noted that it was leaking when the white lumen was flushed.The picc was exchanged.
 
Event or Problem Description
It was reported by a rn at the hospital that the picc was placed on (b)(6)2018.It was stated that the picc wasfully functional without problems.The rn was called to assess this same picc on (b)(6)2018.It was noted that it was leaking when the white lumen was flushed.The picc was exchanged.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed and was determined to be most-likely related to use.One 6 fr triple lumen powerpicc solo was returned for evaluation.An initial visual observation showed use residue on the returned sample and the extension legs were discolored.All three lumens were flushed and pressurized with a 12ml syringe of water.A spraying leak was observed emanating near the 1 cm depth marker when the grey lumen was pressurized.A microscopic observation revealed a small longitudinal split in the catheter approximately 1.8 cm distal to the molded joint.The split was observed to be straight and even and the fracture surface was observed to be flat and granular in texture.A circumferential crease was noticed on the surface of the catheter, perpendicular to the split, and some discoloration was observed in the catheter material near the split.During manipulation of the catheter, it was observed that the catheter kinked easily at the site of the split and about 0.5 cm distal to the split.The characteristics of the split in the returned catheter are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.The product ifu states: ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ a lot history review (lhr) of recr0547 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC SOLO CATHETER WITH SHERLOCK 3CG (TPS) STYLET 6F MAXIMAL BARRIER TRAY W
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8028465
Report Number3006260740-2018-03066
Device Sequence Number1303309
Product Code LJS
UDI-Device Identifier00801741034749
UDI-Public(01)00801741034749
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1396108D
Device Catalogue Number1396108D
Device Lot NumberRECR0547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Event Location Hospital
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1